Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 64, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Oct 18, 2021, 6:31 AM EDT. It took effect at Oct 18, 2021, 5:00 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2021, 6:31 AM EDT (10:31 UTC)
- In effect from
- Oct 18, 2021, 5:00 PM EDT
- Expired
- Oct 19, 2021, 10:27 PM EDT
- In force
- 29 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
610 WHUS71 KGYX 181031 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 631 AM EDT Mon Oct 18 2021 ANZ150-152-154-190045- /O.NEW.KGYX.SC.Y.0064.211018T2100Z-211020T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 631 AM EDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 5 PM this afternoon to 8 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
716 WHUS71 KGYX 181846 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 246 PM EDT Mon Oct 18 2021 ANZ150-152-154-190900- /O.CON.KGYX.SC.Y.0064.211018T2100Z-211020T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 246 PM EDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 4 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
921 WHUS71 KGYX 190249 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1049 PM EDT Mon Oct 18 2021 ANZ150-152-154-191700- /O.CON.KGYX.SC.Y.0064.000000T0000Z-211020T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1049 PM EDT Mon Oct 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 4 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
092 WHUS71 KGYX 190642 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 242 AM EDT Tue Oct 19 2021 ANZ150-152-154-192045- /O.CON.KGYX.SC.Y.0064.000000T0000Z-211020T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 242 AM EDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
437 WHUS71 KGYX 191902 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 302 PM EDT Tue Oct 19 2021 ANZ150-152-154-200000- /O.CON.KGYX.SC.Y.0064.000000T0000Z-211020T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 302 PM EDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds around 20 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
777 WHUS71 KGYX 192254 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 654 PM EDT Tue Oct 19 2021 ANZ150-152-154-200400- /O.EXT.KGYX.SC.Y.0064.000000T0000Z-211020T0400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 654 PM EDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
354 WHUS71 KGYX 200227 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1027 PM EDT Tue Oct 19 2021 ANZ150-152-154-200330- /O.CAN.KGYX.SC.Y.0064.000000T0000Z-211020T0400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1027 PM EDT Tue Oct 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 3:42 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 18, 3:42 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Gray ME 342 AM EDT Mon Oct 18 2021 .SYNOPSIS... Despite much cooler weather today, the reality is that afternoon temperatures will just be normal for this time of year. The upper level low pressure responsible for the cooler conditions will hang around into Tuesday before moving out. This low will also bring rain showers for much of the area and even snow showers to the highest summits of the White Mountains. High pressure and gradually moderating temperatures are then expected for the middle of the week before another frontal boundary crosses the region by the end of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Upper low with several embedded S/WVs is more or less centered over Nrn New England this morning. Plenty of low level moisture is leading to showers as flow upslopes over the higher terrain. Several rounds of showers and MWN sitting in the upper 20s will allow for some minor snowfall accumulations in the highest peaks of the Whites. A couple of those S/WV trofs will cross the local area this afternoon and lead to a couple outcomes. One will be a general increase in shower activity. Some of this may be able to maintain S of the mtns...so I have some slight chance PoP down to the coast. The second will be to bring a secondary cold front down thru the region. Gusty NW flow will pick up in the afternoon and slowly but steadily start to drop temps. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... Behind the reinforcing cold front the CAA should keep the boundary layer mostly mixed overnight. I have blended in raw 2 m temps as MOS can get too aggressive at decoupling. Even so the CAA alone will get the mtns into the 30s and lower elevations into the lower 40s. Showers should stay confined to the higher terrain. Another cool by recent standards day is expected Tue...but with the added gusty NW winds it will feel colder than normal. Once again precip chances should be confined to the higher terrain in upsloping flow. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Upper low will continue to slowly transit the Canadian Maritimes Tues night through Wed evening. In between this low to the north and high pressure ridge across the Deep South, a mid and low level jet will be draped across central New England. The core of the jet will begin to depart Wed afternoon, but not before bringing windy conditions across the higher terrain through the early morning hours. The combination of potent winds aloft and a temp inversion in the low levels will create the chance for some higher wind gusts for the higher summits of the White Mtns. Also resolved by models is the chance for a mesoscale band of showers to develop through the morning hours with a passing embedded shortwave. Generally this is expected to develop across N NH into S ME, but the intensity of precip is still low confidence. There will be dry air at the surface, but the low levels are fairly moist in model soundings. This lines up with the entrance region of the exiting jet, and is likely attempting to capitalize on outgoing lift. Have kept the chance of showers low, but most continuous over the mountains for orographic lift assistance. By Wed afternoon, much of the jet core has moved offshore with weakening support. Looking deeper into the extended, there will be one or two systems to watch, with a bit of unsettled weather in between. Unsettled meaning occasional showers in the mountains from cool air/remaining moisture due to these passing systems. The next chance of precip approaches Thursday evening and overnight as low pres organizes over the Upper Midwest and tracks through the Great Lakes. While deepening of the low won’t be the issue as the disturbance drifts east, a lot of the amplitude in the mid levels may be absorbed by a larger upper low across Ontario. This would mute it’s New England impacts. The result would be an occluded system with a slow moving, weakening cold front crossing the forecast area Thurs night thru Fri. With the upper low in Ontario set to slowly drift into the northern Great Lakes, SW flow will allow temps to again drift above normal through late week. Expect this to cool over the weekend as the low drifts east and brings a cooler core of air over the CWA. The precip forecast begins to exhibit greater disagreement here however; mainly in the handling of sfc low pres potentially forming as far south as the Mid-Atlantic, or as far north as the Bay of Fundy. Have kept the chance of precip low, but will also need to watch how incoming lower temps may interact with theses systems before high pres moves in behind. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... Short Term...Generally VFR conditions expected for most areas. More persistent areas of MVFR conditions in lower CIGs and SHRA are possible around HIE in upslope flow. Passage of a secondary cold front this afternoon will bring scattered SHRA to much of the area...but confidence is low enough to not warrant mention in TAFs just yet. CAA looks to keep boundary layer mostly mixed overnight...so not expecting much fog to deal with. VFR conditions should prevail Mon night into Tue. Long Term...NW flow continues through Wed, becoming S Thursday. Some passing -SHRA on Wed across NH TAFs may bring brief MVFR ceilings, with generally VFR expected elsewhere. MVFR ceilings will also be possible Thurs into Fri, with -RA overnight. VFR conditions return Friday afternoon. && .MARINE... Short Term...Gusty NW flow is expected across the waters today behind a cold front. Winds may approach 25 kt gusts as a secondary front drops across the waters mid to late afternoon. SCA conditions are possible. Late Mon night into Tue SCA gusts look a little more consistent along with building seas. Long Term...Below SCA conditions expected. Winds and waves will increase Thursday afternoon as low pressure moves NW of Maine. This will bring a period of southerly winds gusting up to 25 kt and building wave heights, 3-5 ft, through Friday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Legro SHORT TERM...Legro LONG TERM...Cornwell AVIATION...Cornwell/Legro MARINE...Cornwell/Legro
Hazardous weather outlook, Oct 18, 3:44 AM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 344 AM EDT Mon Oct 18 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-190745- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 344 AM EDT Mon Oct 18 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-190745- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 344 AM EDT Mon Oct 18 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.